U.S. doctors online nowAsk doctors free
ZA
A 52-year-old female asked:

I am on angeliq hormone pills for 5 weeks now. my breasts & nipples are swolen & very sore. any suggestions? is it true that a woman's chances getting breast cancer increases by 48% if her breasts are sore while using hormone pills?

1 doctor answer1 doctor weighed in
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
Angeliq ?'s: Angeliq is a low dose estrogen/progestin combination pill, and prolonged use can cause swollen breasts and sore nipples. Ask your gyn physician to change to another low dose oral bcp , and your symptoms may decrease. Sore breasts are the result of ingestion of hormones, but breast cancer is generally not thought to arise just due to low dose bcp use.
Last updated Nov 6, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.